MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1610C199E
Medical Device Problem Codes Break (1069); Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Film evaluation summary; the exact cause of the reported inability to advance the limb when attempting to load the device into the sheath and resulting bent tip could not be determined from the pre-implant films provided.Images during implant were not returned and the reported event could not be assessed, and ct¿s post-implant were also not available for return.Review of pre-implant ct¿s confirmed that the patient had a 53mm max diameter infrarenal aaa, as well as aneurysmal right and left common iliac arteries.The calcified distal aorta was 20mm in diameter, and the iliac arteries were moderately tortuous and extensively calcified; bilaterally.Other than the calcified distal aorta and iliac arteries, analysis of the returned films did not reveal any anatomical characteristics that could explain the reported event.Analysis of the device could not be performed since not available for return; thereby limiting the extent of the analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was planned for implantation in a patient for the endovascular treatment of a 53mm abdominal aortic aneurysm.During the index procedure the physician claimed that the endurant ii limb would not advance when attempting to load the device into a 16f sentrant sheath and noted that the tip of the device was bent.The physician claims that the endurant ii limb delivery system was defective.A shorter length endurant ii limb was used during the index procedure to resolve the event.No additional clinical sequelae were reported and the patient is fine.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7424567
Report Number2953200-2018-00537
Device Sequence Number19140903
Product Code MIH
UDI-Device Identifier00643169467620
UDI-Public00643169467620
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2019
Device Model NumberETLW1610C199E
Device Catalogue NumberETLW1610C199E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2018
Initial Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight88